Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 29, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 24, 2024, 4:09 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2024, 4:09 PM MST (23:09 UTC)
- Expired
- Jul 24, 2024, 7:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 111 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 3003 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WGUS55 KTWC 242309
FFWTWC
AZC019-250215-
/O.NEW.KTWC.FF.W.0029.240724T2309Z-240725T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
409 PM MST Wed Jul 24 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
North Central Pima County in southeastern Arizona...
* Until 715 PM MST.
* At 409 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the northern portions of the Tohono O'odham
Nation. Weather radar indicated between 1 and 2 inches of rain has
fallen along an near Route 34 southeast of Sil Nakya and south of
Queens Well. Flash flooding is ongoing or expected to begin
shortly, especially along the normally dry washes that feed into
the Aguirre and Sil Nakya Washes.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Queens Well, Santa Rosa Ranch and Sil Nakya.
This includes the following Flash Flood Prone Locations...
Sil Nakya Wash at Route 34.
This includes the following streams and drainages...
San Vicente Wash, House Wash, Aguirre Wash, Ko Vaya Wash, Viopuli
Wash, Sil Nakya Wash, Anegan Wash and Pan Tak Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3243 11178 3243 11176 3236 11170 3230 11163
3225 11149 3220 11148 3211 11162 3211 11174
3216 11187 3231 11186 3234 11179
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
889
WGUS75 KTWC 250207
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
707 PM MST Wed Jul 24 2024
AZC019-250217-
/O.EXP.KTWC.FF.W.0029.000000T0000Z-240725T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
707 PM MST Wed Jul 24 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MST THIS EVENING FOR
NORTH CENTRAL PIMA COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3243 11178 3243 11176 3236 11170 3230 11163
3225 11149 3220 11148 3211 11162 3211 11174
3216 11187 3231 11186 3234 11179
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:16 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 24, 2:16 PM MST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 216 PM MST Wed Jul 24 2024 .UPDATE...The Storm Prediction Center has issued a Severe Thunderstorm Watch until 9 PM MST for portions of Southeast Arizona including Pima, southeast Pinal, Graham and Santa Cruz counties. && .SYNOPSIS... Daily chances for showers and thunderstorms are expected through this week into this weekend with the main threats being strong gusty winds and heavy rainfall. && .PREV DISCUSSION... /issued 151 PM MST Wed Jul 24 2024/ It's shaping up to be an active afternoon and evening across southeast Arizona as our area is under a favorable flow pattern with the necessary moisture to result in showers and thunderstorms. With the high to our northwest, we've got 10-15 kts of mid level NE steering flow to help push convective development now over the White Mountains into the lower elevations later this afternoon into this evening. Latest SPC RAP mesoanalysis shows MLCAPE of 500-1500 J/KG with 1500 J/KG of DCAPE to support strong winds. Moisture levels east of Tucson aren't quite as high with PWAT values at or just above 1 inch, so SBCAPE values are in the 250-500 J/KG across much of Cochise COunty. Outside of the convection coming off the White Mountains, latest visible satellite shows a cumulus field developing across much of the area, so additional showers and thunderstorms are expected in advance of the push from the White Mountains. SPC has most of Pima, Pinal and Santa Cruz Counties in a slight risk for severe thunderstorms. The gusty outflow winds may result in areas of blowing dust, thus a Blowing Dust Advisory remains in effect from 4 PM to 11 PM. Additionally, flash flooding is a threat, especially from Tucson westward into the T.O. nation where deeper moisture is in place as PWAT values are 1.3"-1.7" west of Tucson. Convective activity will tend to wind down later this evening. A very similar flow pattern is in place for Thursday and the HREF/CAMs are showing an active day, especially for Graham/Greenlee/Cochise County which may not get hit as hard today to work the atmosphere over. Confidence is a bit lower from Tucson westward since the atmosphere may be more worked over in these locales, especially if today turns out to be a big day. SPC has already outlined our area in a marginal risk for severe thunderstorms for Thursday and that looks good. The mid/upper level high will start to wobble a bit more to the south Friday which will turn the flow more northerly. Deep moisture levels remain in place with PWAT values ranging from 1.25" to 1.75" across the region to continue our active monsoon period. As the high continues to nudge south and east this weekend, that will tend to push the best chances for showers and thunderstorms from Tucson south and eastward. By early to mid next week, the high will shift into New Mexico that will shift out flow pattern to come more from the east to southeast. Some indications of an inverted trough early next week as well that could help ramp up activity as well. Temperatures during the forecast period will be about 3 to 6 degrees above normal. && .AVIATION...Valid through 26/00Z. SCT-BKN clouds AOA 8-10K FT MSL until 25/06Z then again aft 25/18Z. Another round of scattered to numerous SHRA/TSRA expected to develop and impact much of the forecast area moving from the NE of the fcst area to SW now thru 25/11Z then again 25/20Z thru the end of the period. Strong winds to 50-60 kts possible near TSRA. Outside of TSRA, surface winds will generally be easterly/southeasterly and remain under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Scattered afternoon and evening showers and thunderstorms with day to day variability on which areas will see the best chance of rainfall. Today through Friday is looking particularly active at this time, with each day having the threat of heavy rain, localized flash flooding and strong gusty winds. Minimum relative humidities will be 20 to 30 percent in most lower elevation locations and 25 to 40 percent in mountain areas. Away from thunderstorms, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. && .TWC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 9 PM MST for AZZ501>507-509>511-513>515. (This includes Pima, southeast Pinal, Graham and Santa Cruz counties) Blowing Dust Advisory until 11 PM MST this evening for AZZ502-504-505. && Public...Public Forecaster Aviation...Aviation Forecaster Fire Weather....Fire Weather Forecaster Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:28 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 18 hr |
| Jul 24, 2:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 24, 2:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 24, 2:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 24, 3:00 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 24, 3:11 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
| Jul 24, 3:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Jul 24, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
| Jul 24, 3:41 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jul 24, 3:46 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 24, 4:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 24, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Jul 24, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 35 min |
| Jul 24, 4:31 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 24, 4:39 PM MST | Dust Storm Warning | TWC | Pinal | 96 min |
| Jul 24, 4:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 24, 4:58 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.